question-icon

Can SMZ TMP cause vomiting and rashes on the body?

default
Posted on Fri, 11 Jan 2019
Question: i was prescribed smz/tmp for a uti. after the 3rd & 4th dose, i vomited. Now i have developed a rash all over which looks like the measles. am i having a reaction to the med?
doctor
Answered by Dr. Vivek Chail (1 hour later)
Brief Answer:
Adverse reaction to SMZ TMP is the possible cause for rashes in you

Detailed Answer:

Hi,

Thanks for writing to us.

SMZ TMP is a sulfa drug and can cause adverse reactions in many people. If you have had rashes and vomiting then please stop the medicine and get back to your emergency room for treating the rashes. A different safe alternative medicine can be taken after consulting your doctors.

Please take care.

Regards,
Dr. Vivek Chail, Radiologist
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Vivek Chail

Radiologist

Practicing since :2002

Answered : 6708 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can SMZ TMP cause vomiting and rashes on the body?

Brief Answer: Adverse reaction to SMZ TMP is the possible cause for rashes in you Detailed Answer: Hi, Thanks for writing to us. SMZ TMP is a sulfa drug and can cause adverse reactions in many people. If you have had rashes and vomiting then please stop the medicine and get back to your emergency room for treating the rashes. A different safe alternative medicine can be taken after consulting your doctors. Please take care. Regards, Dr. Vivek Chail, Radiologist